Alert archive / Alabama / Tornado Warnings in 2015
Tornado Warning 4, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 3, 2015, 9:10 PM CDT for DeKalb County, Alabama. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2015, 9:10 PM CDT (02:10 UTC)
- Expired
- Apr 3, 2015, 9:21 PM CDT
- In force
- 11 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 51 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 6:48 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2692 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287
WFUS54 KHUN 040210
TORHUN
ALC049-040245-
/O.NEW.KHUN.TO.W.0004.150404T0210Z-150404T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
910 PM CDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN DEKALB COUNTY IN NORTHEASTERN ALABAMA...
* UNTIL 945 PM CDT
* AT 910 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR IDER...OR 9 MILES SOUTH OF TRENTON...
MOVING EAST AT 40 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN DEKALB COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
SULPHER SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3466 8564 3466 8565 3483 8559 3483 8558
3464 8553 3462 8554
TIME...MOT...LOC 0210Z 279DEG 36KT 3474 8556
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SL.771 follow-up statement
119
WWUS54 KHUN 040221
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
921 PM CDT FRI APR 3 2015
ALC049-040231-
/O.CAN.KHUN.TO.W.0004.000000T0000Z-150404T0245Z/
DEKALB AL-
921 PM CDT FRI APR 3 2015
...THE TORNADO WARNING FOR NORTHEASTERN DEKALB COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT DEKALB COUNTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3466 8564 3466 8565 3483 8559 3483 8558
3464 8553 3462 8554
TIME...MOT...LOC 0216Z 279DEG 36KT 3449 8585
$$
SL.77What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 3, 7:04 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 3, 7:04 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 704 PM CDT FRI APR 3 2015 .MESOSCALE UPDATE... SUPERCELL CONVECTION HAS TAKEN SHAPE ALONG THE BROKEN LINE FROM SOUTHERN MIDDLE TN INTO NERN MS. CELLS ARE EXHIBITING MESOVORTICES IN SRN TN WITH A SELY STORM MOTION ENHANCING SR-INFLOW. KHTX VWP IS SHOWING A CURVED HODOGRAPH WITH 4-6KFT WINDS OF 40-50KT. 1KM SRH VALUES OF 150-200 M2/S2 ARE NOTED IN SPC MESOANALYSIS ACROSS NERN AL INTO TN ALONG THE CUMBERLAND PLATEAU. LINE IS MOVING INTO RELATIVE INSTABILITY/ML CAPE AXIS IN NRN/NERN AL, SO EXPECT INTENSIFICATION, AT LEAST TEMPORARILY, ALTHOUGH LOSS OF SOLAR HEATING MAY TEMPER THIS TREND LATER THIS EVENING. AWAITING UAH SWIRLL BALLOON RELEASE TO SUPPLEMENT 00Z RAOBS TO GET A BETTER HANDLE ON NEAR STORM ENVIRONMENT. AN ISOLATED TORNADO REMAINS POSSIBLE, WITH A GREATER RISK OF DAMAGING WINDS AND LARGE HAIL. THANKS TO SPC FOR COORDINATION OF THE SVR TSTM WATCH. KULA && .AVIATION... /ISSUED 648 PM CDT FRI APR 3 2015/ FOR 00Z TAFS... AS OF 2340Z...A COLD FRONT WAS ENTERING THE FORECAST AREA. THE FRONT WAS ACCOMPANIED WITH NUMEROUS SHOWERS/THUNDERSTORMS. SOME OF THE STORMS COULD BECOME SEVERE...WITH WIND GUSTS OVER 50KT AND OR LARGE HAIL. A THREAT OF SEVERE WEATHER WILL DIMINISH AS THE BOUNDARY PASSES TO THE EAST. WSW WINDS EAST OF THE FRONT WILL BECOME NW 10G20KT... THEN GRADUALLY DIMINISH TO AROUND 10KT AFTER MIDNIGHT. RAIN ACTIVITY WILL END FROM WEST TO EAST AFTER MIDNIGHT. MVFR...AND SOMETIMES LOWER CIG/VIS VALUES WILL BECOME VFR BEFORE DAYBREAK SAT. RSB && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Apr 3, 5:36 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 536 PM CDT FRI APR 3 2015 ALZ001>010-016-TNZ076-096-097-041100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 536 PM CDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A RISK OF SEVERE THUNDERSTORMS STILL EXISTS THIS EVENING AS A COLD FRONT DROPS SOUTHEAST THROUGH THE REGION. A BROKEN LINE OF THUNDERSTORMS WILL MOVE BRISKLY THROUGH THE AREA AHEAD OF THE FRONT PRODUCING STRONG TO SEVERE STORMS. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN HAZARDS AT THIS TIME. THE STORMS SHOULD AFFECT AREAS FROM SOUTHERN MIDDLE TENNESSEE INTO NORTHWEST ALABAMA BETWEEN 6 PM AND 9 PM...AND THE REST OF NORTH CENTRAL AND NORTHEAST ALABAMA BETWEEN 8 PM AND 11 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... PATCHY FROST IS POSSIBLE ACROSS SOUTHERN MIDDLE TENNESSEE BY EARLY SUNDAY MORNING. A CHANCE OF THUNDERSTORMS WILL RETURN TO THE REGION LATE SUNDAY NIGHT AND PERSIST EACH DAY NEXT WEEK AS A MORE ACTIVE WEATHER PATTERN BECOMES ESTABLISHED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THIS EVENING.
In the hours before
Local storm report, Apr 3, 8:33 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
833 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 4 ENE HAZEL GREEN 34.96N 86.52W
04/03/2015 MADISON AL FIRE DEPT/RESCUE
TREE DOWN AT BOLES ROAD JUST WEST OF GREENVILLE PIKE.
0753 PM TSTM WND DMG 1 ENE HARVEST 34.86N 86.74W
04/03/2015 MADISON AL FIRE DEPT/RESCUE
TREE DOWN ON HARVEST ROAD AT THE JUCTION OF W.
HIGHLANDER.
0757 PM TSTM WND DMG 5 SE HARVEST 34.80N 86.69W
04/03/2015 MADISON AL FIRE DEPT/RESCUE
TREE DOWN ON PEBBLESTONE DRIVE.
&&
JCHACELocal storm report, Apr 3, 8:38 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
838 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG ATHENS 34.79N 86.96W
04/03/2015 LIMESTONE AL NEWSPAPER
TREE DOWN ON ELKTON STREET IN ATHENS. TIME ESTIMATED BY
RADAR.
&&
JCHACELocal storm report, Apr 3, 8:48 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
848 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG 4 WSW MERIDIANVILLE 34.83N 86.64W
04/03/2015 MADISON AL FIRE DEPT/RESCUE
TREE DOWN AT PULASKI PIKE AND OPPORTUNITY BLVD JUST NORTH
OF THE TOYOTA PLANT.
&&
JCHACELocal storm report, Apr 3, 8:57 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
857 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG WSW CLOVERDALE 34.94N 87.77W
04/03/2015 LAUDERDALE AL EMERGENCY MNGR
*** 1 FATAL *** A FATALITY OCCURRED ALONG HWY 157 IN
CLOVERDALE AFTER A VEHICAL STRUCK A FALLEN TREE.
&&
JCHACELocal storm report, Apr 3, 9:05 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
905 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL CULLMAN 34.17N 86.84W
04/03/2015 E1.00 INCH CULLMAN AL PUBLIC
&&
JCHACELocal storm report, Apr 3, 9:07 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
907 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND DMG 4 NNE ATHENS 34.86N 86.93W
04/03/2015 LIMESTONE AL EMERGENCY MNGR
A FEW TREES AND POWERLINES WERE DOWN ON HAYES MILL ROAD
NEAR PINEY CHAPEL.
&&
JCHACEThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:11 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 34 min |
| Apr 3, 7:27 PM CDT | Tornado Warning | HUN | Madison | 33 min |
| Apr 3, 7:29 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 46 min |
| Apr 3, 7:41 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 34 min |
| Apr 3, 7:54 PM CDT | Tornado Warning | HUN | Madison | 36 min |
| Apr 3, 7:59 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 31 min |
| Apr 3, 8:20 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 40 min |
| Apr 3, 8:26 PM CDT | Tornado Warning | HUN | Jackson | 34 min |
| Apr 3, 8:29 PM CDT | Severe Thunderstorm Warning | HUN | Madison, Marshall, Morgan | 31 min |
| Apr 3, 8:52 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 23 min |
| Apr 3, 8:52 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 53 min |
| Apr 3, 8:54 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Madison, Marshall | 36 min |
| Apr 3, 9:26 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 34 min |
| Apr 3, 9:32 PM CDT | Tornado Warning | HUN | DeKalb | 28 min |
| Apr 3, 9:43 PM CDT | Tornado Warning | HUN | DeKalb | 12 min |
| Apr 4, 2:36 PM CDT | Frost Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 16 hr |
Nearby
Tornado Warnings in Alabama, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.